zbMATH — the first resource for mathematics

State-local optimality of a bang–bang trajectory: a Hamiltonian approach. (English) Zbl 1157.49305
Summary: We give a sufficient condition for a bang–bang extremal \(\hat \chi\) to be a strong local optimizer for the minimum time problem with fixed endpoints. We underline that the conditions imply that the optimum is local with respect to the state and not necessarily to the final time. Moreover, it is given through a finite-dimensional minimization problem, hence is suited for numerical verification. A geometric interpretation through the projection of the Hamiltonian flow on the state space is also given.

49K15 Optimality conditions for problems involving ordinary differential equations
49K30 Optimality conditions for solutions belonging to restricted classes (Lipschitz controls, bang-bang controls, etc.)
93B29 Differential-geometric methods in systems theory (MSC2000)
93C15 Control/observation systems governed by ordinary differential equations
Full Text: DOI
[1] Agrachev, A.A.; Gamkrelidze, R.V., Symplectic methods for optimization and control, (), 1-58 · Zbl 0902.58004
[2] Agrachev, A.A.; Stefani, G.; Zezza, P.L., An invariant second variation in optimal control, Internat. J. control, 71, 5, 689-715, (1998) · Zbl 0945.49015
[3] Agrachev, A.A.; Stefani, G.; Zezza, P.L., Strong optimality for a bang – bang trajectory, SIAM J. control optim, 41, 4, 991-1014, (2002) · Zbl 1020.49021
[4] Arnold, V.I., Mathematical methods in classical mechanics, (1980), Springer New York
[5] Goodman, R.W., Nilpotent Lie groups: structure and applications to analysis, Lecture notes in mathematics, Vol. 562, (1976), Springer Berlin · Zbl 0347.22001
[6] H. Maurer, N.P. Osmolovskii, Second order optimality conditions for bang – bang control problems, Control Cybernetic. 32 (3) (2003) 555-584. · Zbl 1127.49019
[7] H. Maurer, N.P. Osmolovskii, Second order sufficient conditions for time optimal bang – bang control problems SIAM J. Control Optim. 42 (6) (2004) 2239-2263. · Zbl 1068.49015
[8] Páles, Z.; Zeidan, V., Optimal control problems with set-valued control and state constraints, SIAM J. optim, 14, 2, 334-358, (2003) · Zbl 1041.49025
[9] L. Poggiolini, On local state optimality of bang – bang extremals in a free horizon Bolza problem, Rendiconti del Seminario Matematico dell’Università e del Politecnico di Torino, to appear. · Zbl 1169.49019
[10] L. Poggiolini, G. Stefani, Minimum time optimality of a bang – bang trajectory, in: 41st IEEE Conference on Decision and Control, 2002. · Zbl 1157.49305
[11] Sarychev, A.V., First and second order sufficient optimality conditions for bang – bang controls, SIAM J. control optim, 1, 35, 315-340, (1997) · Zbl 0868.49019
[12] G. Stefani, P.L. Zezza, Time-optimality of a bang – bang trajectory with maple, in: Second IFAC Workshop on Lagrangian and Hamiltonian Methods for Nonlinear Control, 2003. · Zbl 1020.49021
[13] Sussmann, H.J.; Piccoli, B., Regular synthesis and sufficient conditions for optimality, SIAM J. control optim, 39, 2, 359-410, (2000) · Zbl 0961.93014
[14] Zeidan, V., New second-order optimality conditions for variational problems with C2-Hamiltonians, SIAM J. control optim, 40, 2, 577-609, (2001) · Zbl 1016.49018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.